Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

May 9, 2021Ozark County, Missouri

NWS Springfield, MO issued this special weather statement at May 9, 2021, 5:32 AM CDT for Ozark County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 5:32 AM CDT (10:32 UTC)
Expired
May 9, 2021, 6:15 AM CDT
In force
43 min
Issued by
NWS Springfield, MO

County Ozark County, MO

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS83 KSGF 091032
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
532 AM CDT Sun May 9 2021
 
MOZ097-105-091115-
Ozark MO-Howell MO-
532 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OZARK AND SOUTHWESTERN
HOWELL COUNTIES UNTIL 615 AM CDT...

At 531 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 14 miles north of Bull Shoals, moving east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
West Plains...                    Bull Shoals Lake...
Norfork Lake...                   Gainesville...
Bakersfield...                    Theodosia...
South Fork...                     Pontiac...
Sundown...                        Willhoit...
Tecumseh...                       Pottersville...
Caulfield...                      Udall...
Hardenville...                    Moody...
Sycamore...                       Isabella...
Zanoni...                         

LAT...LON 3650 9268 3669 9264 3672 9181 3650 9181
TIME...MOT...LOC 1031Z 262DEG 40KT 3658 9252 

$$

Lindenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 9, 2:44 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 9, 2:44 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 AM CDT Sun May 9 2021

.SHORT TERM...(Today and tonight)
Issued at 240 AM CDT Sun May 9 2021

A complex of storms are currently moving across central Missouri
extending back to the west into Kansas. Shear vectors are
orientated from west to east and the storm motion of individual
storms is also from west to east. The leading edge of this
complex across central Missouri is moving with the shear vectors,
but is moving into less instability. Gusty winds of up to 50 to 60
mph will be possible with these storms as the sags south into the
Versailles to Rolla area early this morning.

The outflow then turns back to the west and is parallel to the
storm flow, and as a result the outflow is moving south of the
storms. Instability does increase to the south, so additional
storms continue to develop behind the outflow due to the flow
being parallel to the boundary. With the increased instability a
few stronger updrafts will be possible, with hail up to the size
of quarters and winds up to 50 to 60 mph the main severe risk.

With the flow being parallel to the outflow the outflows southern
movement will gradually slow. Storms extended back to the west
into Kansas behind the outflow, so if the outflows southern
movement slows the potential for multiple storms that are capable
of producing heavy rain tracking over the same locations
increases. This will be fairly localized in nature and the best
potential will be from Nevada to Lebanon to the north early this
morning. One to two inches of rainfall will be possible in this
band with locally heavier amounts up to three inches in a short
period. Where these higher amounts occur there will be a flash
flooding risk this morning.

Additional scattered storms have developed across northeastern
Oklahoma and are pushing east into the area. The cap is weaker
across the area, there is less lift but with scattered storms and
modest instability scattered storms will likely occur from now
through the morning hours today. A few of the strongest storms
will be capable of hail up to the size of golf balls and wind
gusts to 60 mph at times.

A front will move southeast through the area this morning ending
the severe potential for northwest to southeast as this occurs.
Strong to severe storms will remain possible across south central
Missouri through noon today then the risk should spread off to
the southeast of the area this afternoon.

Showers and a few storms will linger north of the low this
morning into this afternoon, but no severe weather will occur with
this activity. There will be some uncapped elevated instability
so some embedded rumbles of thunder will be possible into this
afternoon. This activity will produce moderate rainfall, but if it
falls over locations that see heavy rain early this morning could
keep a flood risk into early this afternoon. The lingering
showers and any storms will push out of the area by this evening.

Surface low pressure is moving across northern Oklahoma and
southern Kansas early this morning. This area of surface low
pressure will move east today. Gusty southwesterly winds will
occur ahead of it early this morning with winds shifting to the
north and becoming gusty this morning into this afternoon. The
strongest winds will be through the early morning hours and will
keep the Wind Advisory going as is through 7 AM this morning.

Cooler conditions will move into the area behind the front with
highs only warming into the upper 50s across central Missouri and
east central Kansas to the upper 60s across southeastern Kansas.
Lows tonight will drop into the upper 30s to the middle 40s. Some
valleys in the eastern Ozarks could drop into the middle 30s
tonight into early Monday morning.

.LONG TERM...(Monday through Saturday)
Issued at 240 AM CDT Sun May 9 2021

The region will remain in westerly to northwesterly flow into the
end of the week. Highs in the 60s and lows in the 40s will occur
across the area Monday through Thursday as the cooler air mass is
in place. There is no good signal for widespread rain across the
area through this time. Cannot rule out some light rain or drizzle
at times but overall the chances look low.

Friday into the weekend highs should return to the 70s. An upper
level trough will move through the area this weekend and could
bring chances for some showers and storms to the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1209 AM CDT Sun May 9 2021

The complex of storms from near Kansas City back west into Kansas
is still on track to shift southeast through the area. The best
chances for impacts is at KSGF, where at least thunderstorms are
expected. Some thunderstorms could be severe with large hail and
damaging winds. KJLN and KBBG may end up more on the periphery or
even staying all or mostly dry. Very difficult forecast for these
two sites.

Gusty winds and LLWS will increase in the next few hours,
especially at KSGF and KJLN.

Convection will move east of the area Sunday morning, resulting in
improving conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 AM CDT this morning for MOZ066-077-078-
     088>090-093>095-101>104.

KS...Wind Advisory until 7 AM CDT this morning for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, May 9, 2:47 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
247 AM CDT Sun May 9 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
247 AM CDT Sun May 9 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Elevated non thunderstorm wind risk.

DISCUSSION...

Southerly winds winds of 30 mph and gusts to 45 mph possible,
especially west of Springfield early this morning.

A complex of thunderstorms is currently moving south into the
area. Wind gusts of 35 to 50 mph will be possible along and north
of Hwy 54 with these storms. A few stronger updrafts could
produce hail up to quarters and wind gusts to 60 mph but that will
be more localized. Heavy rainfall and frequent cloud to ground
lightning will be the main risk with this activity. 1 to 2" of
rainfall with localized amounts up to 3" will be possible along
and north of a Nevada to Lebanon line. Localized flooding will be
possible where any of the heavier amounts can occur early this
morning.

Additional scattered storms will continue to move east across
southern Missouri this morning. A few of the strongest storms
could be capable of hail up to the size of golf balls and wind
gusts to 60 mph through the morning hours, generally south of Hwy
60. This activity should push east of the area by midday.

Lingering showers with a few storms will remain possible into
this afternoon but this activity should not be severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional chances for thunderstorms will occur by late in the
week into next weekend however confidence are low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning across portions of
central and south central Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, May 9, 4:04 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
404 AM CDT Sun May 9 2021

MOZ090-091-095-090945-
Greene MO-Webster MO-Christian MO-
404 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...NORTHEASTERN CHRISTIAN
AND GREENE COUNTIES UNTIL 445 AM CDT...

At 404 AM CDT, Doppler radar was tracking a strong thunderstorm near
Battlefield, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Springfield...                    Nixa...
Ozark...                          Marshfield...
Battlefield...                    Willard...
Rogersville...                    Strafford...
Seymour...                        Sparta...
Fair Grove...                     Highlandville...
Fremont Hills...                  Fordland...
Niangua...                        Brookline...
Diggins...                        Elkland...
Glidewell...                      Turners...

This includes Interstate 44 between mile markers 70 and 109.

LAT...LON 3699 9334 3699 9336 3735 9350 3742 9318
      3742 9308 3745 9307 3749 9288 3748 9286
      3710 9273 3707 9285 3707 9290 3705 9290
      3693 9333
TIME...MOT...LOC 0904Z 250DEG 33KT 3717 9342

Lindenberg
Local storm report, May 9, 4:07 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             8 SSW POWELL            36.51N 94.21W
05/09/2021  E1.50 INCH       MCDONALD           MO   PUBLIC

&&

TITUS
Local storm report, May 9, 4:23 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     HAIL             3 SSE MORRISVILLE       37.44N 93.41W
05/09/2021  E1.00 INCH       POLK               MO   PUBLIC

&&

EW
Special weather statement, May 9, 4:44 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
444 AM CDT Sun May 9 2021

MOZ091-092-096-091030-
Douglas MO-Wright MO-Webster MO-
444 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN DOUGLAS AND WRIGHT COUNTIES UNTIL 530 AM CDT...

At 444 AM CDT, Doppler radar was tracking a strong thunderstorm near
Diggins, or 14 miles south of Marshfield, moving east at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mountain Grove...                 Seymour...
Mansfield...                      Fordland...
Dawson...                         Norwood...
Hartville...                      Duncan...
Diggins...                        Graff...
Dogwood...                        Odin...

LAT...LON 3707 9291 3708 9290 3709 9295 3723 9298
      3736 9226 3704 9225 3696 9291
TIME...MOT...LOC 0944Z 257DEG 49KT 3713 9286

Lindenberg
Special weather statement, May 9, 4:56 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
456 AM CDT Sun May 9 2021

MOZ095>097-104-105-091045-
Douglas MO-Ozark MO-Taney MO-Howell MO-Christian MO-
456 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK...DOUGLAS...
SOUTHEASTERN CHRISTIAN...NORTHEASTERN TANEY AND NORTHWESTERN HOWELL
COUNTIES UNTIL 545 AM CDT...

At 456 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, or 10 miles southeast of Ozark, moving east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
West Plains...                    Lake Taneycomo...
Ava...                            Forsyth...
Willow Springs...                 Merriam Woods...
Sparta...                         Kissee Mills...
Rockaway Beach...                 Pomona...
Taneyville...                     Wasola...
Oldfield...                       Brixey...
Brushyknob...                     Elkhead...
Thornfield...                     Rome...
Vanzant...                        Squires...

LAT...LON 3667 9316 3701 9318 3705 9184 3672 9183
TIME...MOT...LOC 0956Z 262DEG 40KT 3693 9307

Lindenberg
Special weather statement, May 9, 5:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
532 AM CDT Sun May 9 2021

MOZ097-105-091115-
Ozark MO-Howell MO-
532 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OZARK AND SOUTHWESTERN
HOWELL COUNTIES UNTIL 615 AM CDT...

At 531 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 14 miles north of Bull Shoals, moving east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
West Plains...                    Bull Shoals Lake...
Norfork Lake...                   Gainesville...
Bakersfield...                    Theodosia...
South Fork...                     Pontiac...
Sundown...                        Willhoit...
Tecumseh...                       Pottersville...
Caulfield...                      Udall...
Hardenville...                    Moody...
Sycamore...                       Isabella...
Zanoni...

LAT...LON 3650 9268 3669 9264 3672 9181 3650 9181
TIME...MOT...LOC 1031Z 262DEG 40KT 3658 9252

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:02 PM CDTRiver Flood WarningSGFVernon3 days
May 9, 1:58 AM CDTSpecial Weather StatementSGFMorgan32 min
May 9, 2:10 AM CDTSpecial Weather StatementSGFNewton50 min
May 9, 2:23 AM CDTSevere Thunderstorm WarningSGFMcDonald39 min
May 9, 2:28 AM CDTSpecial Weather StatementSGFMorgan47 min
May 9, 2:44 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald46 min
May 9, 2:47 AM CDTSpecial Weather StatementSGFLawrence, Newton43 min
May 9, 3:14 AM CDTSpecial Weather StatementSGFChristian, Greene, Webster46 min
May 9, 3:17 AM CDTSevere Thunderstorm WarningSGFBarry, Stone43 min
May 9, 3:22 AM CDTSevere Thunderstorm WarningSGFGreene, Webster38 min
May 9, 3:23 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, Stone52 min
May 9, 3:37 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence, Polk38 min
May 9, 3:39 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Stone, Taney51 min
May 9, 3:46 AM CDTAreal Flood AdvisorySGFCedar, St. Clair, Vernon6 hr
May 9, 4:04 AM CDTSpecial Weather StatementSGFChristian, Greene, Webster41 min
May 9, 4:09 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster51 min
May 9, 4:11 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney49 min
May 9, 4:23 AM CDTAreal Flood AdvisorySGFCedar, Dade, Greene, Polk, St. Clair, Vernon6 hr
May 9, 4:44 AM CDTSpecial Weather StatementSGFWright46 min
May 9, 4:56 AM CDTSpecial Weather StatementSGFDouglas, Howell49 min
May 9, 5:08 AM CDTAreal Flood AdvisorySGFChristian, Dallas, Greene, Laclede, Polk, Webster and 1 more6 hr
May 9, 5:26 AM CDTAreal Flood AdvisorySGFChristian, Douglas, Ozark, Taney, Webster, Wright6 hr
May 9, 6:12 AM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Greene, Jasper, Lawrence and 1 more6 hr
May 9, 6:53 AM CDTAreal Flood AdvisorySGFBarry, Christian, Greene, Jasper, Lawrence, Newton and 3 more6 hr
May 9, 7:14 AM CDTSpecial Weather StatementSGFCedar46 min
May 9, 7:38 AM CDTSpecial Weather StatementSGFDade52 min
May 9, 7:48 AM CDTRiver Flood WarningSGFBates, Vernon23 hr
May 9, 8:59 AM CDTSevere Thunderstorm WarningSGFBarry, Stone31 min
May 9, 9:51 AM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Dallas, Polk, Vernon6 hr
May 9, 9:56 AM CDTSevere Thunderstorm WarningSGFStone, Taney34 min
May 9, 10:35 AM CDTSpecial Weather StatementSGFOzark25 min
May 9, 10:57 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Greene, Lawrence, Stone and 3 more10 hr
May 9, 11:21 AM CDTAreal Flood AdvisorySGFHowell, Ozark14 hr
May 9, 2:59 PM CDTAreal Flood WarningSGFBarry, Stone4 hr
May 9, 3:18 PM CDTAreal Flood WarningSGFChristian, Greene10 hr
May 8, 8:02 PM CDTRiver Flood WarningSGFBourbon25 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.